Florida, 2005

Heavy Rain in Florida, July 1, 2005

July 1, 2005 · NWS JAX · 1 event in 1 county or zone

41 inches of rainfall in one hour along Old Kings Road 2 miles north of Dunn Avenue.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Trained spotter reported 1.41 inches of rainfall in one hour along Old Kings Road 2 miles north of Dunn Avenue.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 1, 1:15 PM EST, 5 hours 51 minutes earlier.

Area forecast discussion, Jul 1, 1:15 PM EST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT FRI JUL 1 2005

.SYNOPSIS...WATER VAPOR LOOP SHOWS DRIER AIR AT MID/UPPER LEVELS HAS
PUSHED INTO EXTREME NORTH FLORIDA WITH DEEP TROPICAL MOISTURE SOUTH
OF A GAINESVILLE TO ST AUGUSTINE LINE. NEVERTHELESS LOW LEVELS ARE
QUITE JUICY UNDER DRY AIR ALOFT AND PRECIP H20 (PWAT) REMAINS AROUND
2 INCHES. NUMEROUS SHOWERS/STORMS HAVE BEEN PROGRESSING EWD ALL DAY
IN THE DEEPEST MOISTURE. SCATTERED CONVECTION IS ERUPTING NORTH OF I-
10 WHERE TEMPS IN THE UPPER 80S AND DWPTS IN MID 70S.

&&

.SHORT TERM...ZONAL FLOW REPLACES THAT PERSISTENT UPPER TROUGH
ALTHOUGH A FEW VORT MAXES PASSING ALONG THE FLOW WILL CONTINUE TO
ENHANCE CONVECTION. HIGH PRES RIDGE WILL BUILD OVER SOUTH FL. FLOW
AROUND THE RIDGE WILL MAINTAIN THE FLOW OF TROPICAL MSTR INTO CNTRL
FL AND PWAT REMAINS ARND 2 INCHES. ON SUNDAY HIGH PRESSURE WILL BUILD
NWD AND A SHORT WAVE TROUGH WILL DIVE SOUTH INTO MISSISSIPPI BUT THE
RIDGE WILL NUDGE IT NWD. ONLY AFFECT IN OUR AREA WILL BE GREATER
PRECIP CHANCES IN SE GA. ON MONDAY THE HIGH NEARLY COVERS OUR AREA
AND POPS RETURN TO NORMAL DIURNAL PATTERN.

.LONG TERM...HIGH PRESSURE WILL EXTEND FROM THE GULF OF MEXICO INTO
THE SWRN ATLANTIC WITH ZONAL FLOW TO THE NORTH. DURING MID WEEK A
FEW WEAK SHORT WAVES MOVE BY AND THEN A STRONGER SHORT WAVE
APPROACHES BY END OF WEEK. TEMPS ARE EXPECTED TO BE AOA CLIMO.

&&

.MARINE...WEST TO SOUTHWEST FLOW TO CONTINUE WITH RIDGE AXIS TO THE
SOUTH AND COLD FRONT STALLING TO THE NORTH. WINDS SHOULD REMAIN
BELOW 15 KNOTS THROUGH THE PERIOD. NO HEADLINES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  92  74  92 /  30  40  30  50
SSI  76  89  76  88 /  30  30  30  40
JAX  74  91  74  91 /  30  50  30  50
SGJ  75  88  75  88 /  40  50  30  50
GNV  74  89  74  90 /  40  50  30  50
OCF  75  89  74  91 /  40  60  40  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

PUBLIC...TRABERT
MARINE/FIRE WX...CAMP
Hazardous weather outlook, Jul 1, 10:32 AM EST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1132 AM EDT FRI JUL 1 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-020930-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1132 AM EDT FRI JUL 1 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SCATTERED THUNDERSTORMS TODAY...
...LOCALLY HEAVY RAINFALL POSSIBLE...

SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON. LOCALLY
HEAVY RAINFALL IS EXPECTED MAINLY SOUTH OF INTERSTATE 10. DUE TO
RECENT HEAVY RAINFALL AMOUNTS THE PAST FEW DAYS...MINOR FLOODING WILL
BE POSSIBLE ESPECIALLY IN POOR DRAINAGE AREAS AND LOW LYING SPOTS.
FREQUENT LIGHTNING AND BRIEF GUSTY WINDS OF 40 TO 50 MPH MAY ALSO
ACCOMPANY AN ISOLATED STRONG STORM. MOVEMENT OF THE STORMS WILL BE TO
THE EAST TO SOUTHEAST AROUND 10 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE HOLIDAY WEEKEND
MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN IMPACTS WILL
BE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. ISOLATED STRONG
THUNDERSTORMS WILL BE ACCOMPANIED BY EXCESSIVE LIGHTNING...HEAVY
DOWNPOURS AND GUSTY WINDS UP TO 50 MPH ON SATURDAY AND SUNDAY.
OTHERWISE...SLIGHTLY WARMER AFTERNOON TEMPERATURES ARE EXPECTED
SATURDAY THROUGH TUESDAY WITH AFTERNOON HEAT INDICES APPROACHING
105 DEGREES IN A FEW AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...
STORM SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL TOTALS
OR LOCALLY STRONG WINDS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ARS/MKT

In the hours before

Special weather statement, Jul 1, 5:43 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
643 PM EDT FRI JUL 1 2005

FLZ024-012330-
NASSAU-
643 PM EDT FRI JUL 1 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY FOR
STRONG WINDS VALID UNTIL 730 PM EDT...

AT 643 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF CALLAHAN...MOVING EAST
AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
CALLAHAN THROUGH 730 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Jul 1, 6:31 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
731 PM EDT FRI JUL 1 2005

FLZ024-020015-
NASSAU-
731 PM EDT FRI JUL 1 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY FOR
EXCESSIVE LIGHTNING AND STRONG WINDS VALID UNTIL 815 PM EDT...

AT 731 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
9 MILES WEST OF CALLAHAN TO 5 MILES SOUTHWEST OF NASSAU
VILLAGE-RATLIFF...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF
CALLAHAN TO 8 MILES SOUTHWEST OF CALLAHAN...WITH LITTLE MOVEMENT. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
CALLAHAN THROUGH 815 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Jul 1, 6:48 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
748 PM EDT FRI JUL 1 2005

FLZ025-020030-
DUVAL-
748 PM EDT FRI JUL 1 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN DUVAL
COUNTY FOR EXCESSIVE LIGHTNING AND STRONG WINDS VALID UNTIL 830 PM
EDT...

AT 748 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF JACKSONVILLE
INTERNATIONAL...NEARLY STATIONARY. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND JACKSONVILLE INTERNATIONAL AND OCEANWAY
THROUGH 830 PM EDT. GUSTY WINDS OF 30 TO 50 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 1, 6:48 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
748 PM EDT FRI JUL 1 2005

FLZ025-020030-
DUVAL-
748 PM EDT FRI JUL 1 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN AND
CENTRAL DUVAL  COUNTY FOR EXCESSIVE LIGHTNING AND STRONG WINDS VALID
UNTIL 830 PM EDT...

AT 748 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF JACKSONVILLE
INTERNATIONAL EXTENDING SOUTHWARD TO THE WESTSIDE OF
JACKSONVILLE...NEARLY STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND JACKSONVILLE
INTERNATIONAL...OCEANWAY...NORMANDY...RIVERSIDE...AND DOWNTOWN
JACKSONVILLE THROUGH 830 PM EDT. GUSTY WINDS OF 30 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jul 1, 6:51 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
751 PM EDT FRI JUL 1 2005

GAZ164-020030-
CHARLTON-
751 PM EDT FRI JUL 1 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CHARLTON
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 830 PM
EDT...

AT 751 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF ST. GEORGE...OR ABOUT 15
MILES SOUTHWEST OF HILLIARD...MOVING SLOWLY EAST AT 5 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ST. GEORGE THROUGH
830 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Jul 1, 6:59 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
759 PM EDT FRI JUL 1 2005

GAZ132-020045-
COFFEE-
759 PM EDT FRI JUL 1 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR
EXCESSIVE LIGHTNING AND GUSTY WINDS VALID UNTIL 845 PM EDT...

AT 759 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER PRIDGEN...OR ABOUT 6 MILES NORTH OF
BROXTON...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND PRIDGEN AND BROXTON THROUGH 845 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Duval

When
July 1, 7:06 PM EST
Where
Duval County, 5 mi SE of Jacksonville Intl Ap
Reported by
TRAINED SPOTTER
Coordinates
30.335, -81.648 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463675.